Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 96, NWS Pueblo, CO

July 31, 2013Baca County, Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 31, 2013, 1:55 PM MDT for Baca County, Bent County, Prowers County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2013, 1:55 PM MDT (19:55 UTC)
Expired
Jul 31, 2013, 2:30 PM MDT
In force
35 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 162 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 12:59 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WUUS55 KPUB 311955
SVRPUB
COC009-011-099-312030-
/O.NEW.KPUB.SV.W.0096.130731T1955Z-130731T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT WED JUL 31 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 230 PM MDT

* AT 153 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES NORTH OF
  PRITCHETT...AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN BACA...EXTREME SOUTHEASTERN
  BENT AND SOUTHWESTERN PROWERS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3780 10243 3755 10243 3752 10291 3772 10292
TIME...MOT...LOC 1956Z 316DEG 10KT 3765 10282

HAIL...1.00IN
WIND...60MPH

$$

PJC
2 follow-up statements
719 
WWUS55 KPUB 312002
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
202 PM MDT WED JUL 31 2013

COC009-011-099-312030-
/O.CON.KPUB.SV.W.0096.000000T0000Z-130731T2030Z/
BACA CO-BENT CO-PROWERS CO-
202 PM MDT WED JUL 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PROWERS...SOUTHEASTERN BENT AND NORTH CENTRAL BACA COUNTIES UNTIL 230
PM MDT...

AT 200 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES NORTH OF
PRITCHETT...AND MOVING SOUTHEAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN BENT...NORTHERN BACA AND
  SOUTHWESTERN PROWERS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3778 10243 3755 10243 3752 10291 3770 10292
TIME...MOT...LOC 2003Z 316DEG 10KT 3764 10280

HAIL...1.00IN
WIND...60MPH

$$

PJC
462 
WWUS55 KPUB 312014
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT WED JUL 31 2013

COC009-011-099-312030-
/O.CON.KPUB.SV.W.0096.000000T0000Z-130731T2030Z/
BACA CO-BENT CO-PROWERS CO-
214 PM MDT WED JUL 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PROWERS...SOUTHEASTERN BENT AND NORTH CENTRAL BACA COUNTIES UNTIL 230
PM MDT...

AT 212 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST
OF SPRINGFIELD...AND MOVING SOUTHEAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN BACA AND SOUTHWESTERN PROWERS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3778 10243 3755 10243 3752 10291 3770 10292
TIME...MOT...LOC 2014Z 316DEG 10KT 3762 10277

HAIL...1.00IN
WIND...60MPH

$$


KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:37 PM MDT, 18 minutes earlier.

Area forecast discussion, Jul 31, 1:37 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT WED JUL 31 2013

.UPDATE...
ISSUED AT 135 PM MDT WED JUL 31 2013

SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF THE
EASTERN PLAINS...SO UPDATED POPS GRIDS THROUGH 04Z THIS EVE. ALSO
INCORPORATED LATEST OBS DATA. MOORE

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 334 AM MDT WED JUL 31 2013

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING WEAK
WEST TO NORTHWEST FLOW ALOFT ACROSS THE STATE WITH UPPER LEVEL
RIDGING ACROSS THE SOUTHERN ROCKIES BUILDING INTO THE DESERT
SOUTHWEST AND SOUTHERN GREAT BASIN REGION AS AN EMBEDDED SHORT WAVE
WITHIN THE FASTER ZONAL FLOW TRANSLATES ACROSS THE NORTHERN HIGH
PLAINS WITH ITS ASSOCIATED COLD FRONT ACROSS NORTHERN NEBRASKA AT
THIS TIME. WATER VAPOR IMAGERY ALSO INDICATING MUCH DRIER AIR ALOFT
IN PLACE ACROSS THE AREA WITH MONSOONAL PLUME RE ESTABLISHED ACROSS
OLD MEXICO AND INTO SOUTHERN ARIZONA AND SOUTHWESTERN NEW MEXICO AT
THIS TIME. LEE TROUGHING IS IN PLACE ACROSS THE PLAINS WITH MOIST
SOUTHERLY LOW LEVEL FLOW KEEPING DEW PTS IN THE LOWER TO MID 60S
ACROSS THE FAR SE PLAINS...WITH DEWS IN THE 40S TO LOWER 50S ACROSS
THE HIGH VALLEYS THROUGH THE I-25 CORRIDOR AND MAINLY IN THE 30S
ACROSS THE HIGHER TERRAIN AT THIS TIME. WITH THE MOISTURE IN
PLACE...ALONG WITH A WEAK LOW LEVEL JET ACROSS WESTERN KANSAS...HAS
ALLOWED FOR A FEW SHOWERS TO DEVELOP ACROSS THE FAR SE PLAINS EARLY
THIS MORNING.

TODAY AND TONIGHT...WEAK WEST TO NORTHWEST FLOW ALOFT CONTINUES
ACROSS THE STATE AS NORTHERN TIER SHORT WAVE CONTINUES INTO THE
UPPER MIDWEST WITH UPPER LEVEL RIDGING CONTINUING TO BUILD INTO THE
NORTHERN GREAT BASIN. LATEST MODELS INDICATING MOIST SOUTHERLY FLOW
PERSISTING ACROSS THE FAR SE PLAINS AHEAD OF FRONTAL BOUNDARY
PUSHING INTO NORTHWESTERN KANSAS WITH DEW PTS PROGGED IN THE MID 50S
TO LOWER 60S THROUGH THE AFTERNOON. THIS...ALONG WITH STRONG SOLAR
HEATING...SHOULD ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS TO
DEVELOP ACROSS THE FAR SE PLAINS THIS AFTERNOON. A FEW OF THESE
STORMS COULD BE ON THE STRONG SIDE WITH CAPES PROGGED BETWEEN
600-1200 J/KG THOUGH GENERALLY WEAK SHEAR ALOFT. MODELS AGAIN
DEVELOP A LOW LEVEL JET ACROSS WESTERN KANSAS LATER TONIGHT WHICH
WILL KEEP THE POTENTIAL FOR ELEVATED CONVECTION ACROSS THE FAR SE
PLAINS INTO EARLY THURSDAY MORNING.

FURTHER WEST WITH DRIER AIR IN PLACE (00Z PWATS AT GJT (0.34 INCHES)
AND BOU (0.66 INCHES) BETWEEN 50 AND 100 PERCENT OF NORMAL
RESPECTIVELY) SHOULD CONTINUE TO SEE GENERALLY ISOLATED HIGH BASED
CONVECTION ACROSS THE HIGHER TERRAIN. CONVECTION TO REMAIN DIURNAL
AND SHOULD SEE STORMS DIMINISHING THROUGH THE LATE EVENING AND
ENDING OVERNIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 334 AM MDT WED JUL 31 2013

THURSDAY...

GUIDANCE INDICATES A FEW SHOWERS WILL BE POSSIBLE EARLY IN THE
MORNING OVER THE FAR SE PLAINS...AND HAVE INCLUDED A LOW POP TO
ACCOUNT FOR THIS. OTHERWISE...BEST CHANCE OF STORMS THIS DAY WILL
BE OVER THE MTNS...ESPECIALLY THE CONTDVD AS ANOTHER SLUG OF
MOISTURE ASSOCIATED WITH THE MONSOON ADVECTS INTO THE HIGHER
TRRN. THE PLAINS SHOULD REMAIN MOSTLY DRY. THE EXCEPTION MAY BE
THE FAR SE PLAINS AS A DISTURBANCE TO THE N OF THE FCST AREA WILL
LIKELY SET OFF AN MCS OVER THE C HIGH PLAINS. HOW FAR S THIS MCS
REACHES IS UNCERTAIN. GUIDANCE SHOWS THE SYSTEM DEVELOPING...WITH
SOME GUIDANCE KEEPING IT IN NEBRASKA WHILE OTHER GUIDANCE
INITIATES IT IN FAR E CO/W KS.

SOME OF THE RAIN THU AFTERNOON IN THE MTNS COULD BE HEAVY...AND
FLASH FLOODING IN THE WEST FORK COMPLEX MAY BE AN ISSUE.

FRIDAY...

MTNS APPEAR DRIER ON THIS DAY WITH LOWER END SCTD POPS LIKELY OVER
THE HIGHER TRRN. A COOL FRONT COMES DOWN ON THE PLAIN AND THIS MAY
HELP INITIATE SOME CONVECTION ALONG THE I-25 CORRIDOR LATE IN THE
DAY. POPS ON THE PLAINS SHOULD BE A BIT HIGHER THAN ON
THU...ESPECIALLY DURING THE EVENING HOURS FRI.

SATURDAY...

THIS DAY STILL APPEARS TO BE ON THE WET SIDE. WEAK DISTURBANCE WILL
MOVE ACROSS TO THE NORTH AND THE PLAINS WILL BE IN A MORE CLASSIC
"DAY-2" SETUP (POST FRONTAL). FLOW WILL WEAK THROUGHOUT THE COLUMN
SO SVR THREAT MARGINAL BUT WITH BETTER MSTR OVER THE ENTIRE AREA
WE WILL LIKELY SEE QUITE A BIT OF SLOW MOVING CONVECTION. THE
CHANCE OF FLASH FLOODING OVER THE BURN SCARS WILL BE HIGHER THAN
NORMAL SATURDAY AFTERNOON.

SUNDAY...

APPEARS TO BE A DRIER DAY...ESPECIALLY ALONG THE CONTDVD. E MTNS AND
PLAINS WILL CONTINUE TO SEE SCTD/ISOLD SHOWERS. FLOW IS FCST TO BE
VERY WEAK AND FORCING WILL BE WEAK.

MONDAY-TUESDAY...

GUIDANCE WANTS TO MAKE IT QUITE WET. EVEN THE ECMWF APPEARS
UNCHARACTERISTICALLY WET OVER THE CENTRAL HIGH PLAINS. DUNNO HOW MUCH
CONFIDENCE I WANT TO PUT INTO THIS JUST YET BUT HAVE KEPT SCTD POPS
IN FOR THE ENTIRE REGION DURING THE AFTERNOON AND EVENING HOURS. HPC
LONG RANGE GUIDANCE IS ALSO BUYING INTO THIS WETTER PATTERN.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 334 AM MDT WED JUL 31 2013

VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE NEXT 24 HOURS.
ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE HIGHER TERRAIN...WITH THE BEST CHANCES OF
CONVECTION AFFECTING THE TERMINALS REMAINING AT COS. HOWEVER
PROBABILITIES REMAIN LOW AND WILL KEEP VCTS IN TAF ATTM.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MOORE
SHORT TERM...MW
LONG TERM...HODANISH
AVIATION...MW
Hazardous weather outlook, Jul 31, 1:06 PM MDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
106 PM MDT WED JUL 31 2013

COZ058>089-093>099-011315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
106 PM MDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHEASTERN COLORADO THIS AFTERNOON AND EVENING...WITH THE BEST
COVERAGE EXPECTED ACROSS THE FAR SOUTHEAST PLAINS NEAR THE KANSAS
BORDER. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING HAIL
GREATER THAN ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS OF 60
MPH. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD
TO GROUND LIGHTNING...AND PERIODS OF HEAVY RAIN.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND
EARLY EVENING ACROSS THE MOUNTAINS AND IMMEDIATE ADJACENT PLAINS
AS WELL. THE MAIN THREATS FROM THESE STORMS WILL BE DANGEROUS CLOUD
TO GROUND AND GUSTY WINDS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED EVERY DAY DURING THIS PERIOD. THE BEST
CHANCE FOR STORMS THAT COULD PRODUCE HEAVY RAIN WILL BE
FRIDAY...MONDAY AND TUESDAY. DURING THESE 3 DAYS THE MONSOON PLUME
IS EXPECTED TO BE OVER THE STATE AND UPSLOPE FLOW WILL BE IN
PLACE. DURING THE REMAINDER OF THE PERIOD...SHOWERS AND
THUNDERSTORMS ARE EXPECTED...BUT THE COVERAGE WILL BE LESS AND THE
THREAT OF HEAVY RAIN WILL NOT BE AS GREAT.

ALL STORMS DURING THIS PERIOD WILL BE CAPABLE OF GUSTY WINDS TO 45
MPH AND POSSIBLY SMALL HAIL. ALL STORMS WILL PRODUCE DANGEROUS
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEAST PLAINS.

27/50

In the hours before

Special weather statement, Jul 31, 11:30 AM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1130 AM MDT WED JUL 31 2013

COZ081-084-085-311800-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
1130 AM MDT WED JUL 31 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...WEST CENTRAL EL
PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES...THE WALDO
CANYON BURN SCAR.

AT 1118 AM MDT...DOPPLER RADAR INDICATES VERY LIGHT SHOWERS ARE
CURRENTLY OVER AND AROUND THE WALDO CANYON BURN SCAR. LESS THAN A
TENTH OF AN INCH OF RAIN IS EXPECTED FROM THESE SHOWERS OVER THE
NEXT 30 MINUTES.

PJC
Special weather statement, Jul 31, 12:59 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1259 PM MDT WED JUL 31 2013

COZ084-312100-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING THE CITIES OF...BLACK FOREST...AIR FORCE ACADEMY
1259 PM MDT WED JUL 31 2013

A THUNDERSTORM...PRODUCING MOSTLY MODERATE...BUT SOME LOCALLY
HEAVY RAIN...WILL TRACK SOUTHEAST ACROSS THE BLACK FOREST BURN
SCAR AREA OF NORTHERN EL PASO COUNTY THROUGH 2 PM MDT. AT THE
PRESENT TIME...THIS STORM IS EXPECTED TO PRODUCE UP TO A HALF INCH
OF RAINFALL. THIS AMOUNT OF RAIN MAY CAUSE SOME MINOR LOCAL RUNOFF
AND DEBRIS FLOW PROBLEMS. STAY TUNED FOR FURTHER INFORMATION. A
FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE ISSUED ON SHORT
NOTICE.
Special weather statement, Jul 31, 1:02 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
102 PM MDT WED JUL 31 2013

COZ098-311945-
LAMAR VICINITY/PROWERS COUNTY-
102 PM MDT WED JUL 31 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF TWO BUTTES...OR 22 MILES
NORTH OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
PROWERS COUNTY.

PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:11 PM MDTAreal Flood AdvisoryPUBEl Paso109 min
Jul 31, 1:12 PM MDTSevere Thunderstorm WarningPUBProwers48 min
Jul 31, 1:32 PM MDTFlash Flood WarningPUBEl Paso118 min
Jul 31, 1:33 PM MDTSevere Thunderstorm WarningPUBBaca, Bent27 min
Jul 31, 1:59 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Prowers3 hr
Jul 31, 2:28 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers47 min
Jul 31, 5:45 PM MDTAreal Flood AdvisoryPUBCrowley, Otero3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.